MAUDE Adverse Event Report: ARTHREX, INC. SYNERGYRF¿ CONSOLE; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. SYNERGYRF¿ CONSOLE; ELECTROSURG CUT/COAG DEVICE
Model Number SYNERGYRF¿ CONSOLE
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 08/15/2024, a sales representative reported via sems-(b)(4) that an ar-9800 synergy rf console was overpowering the ablator and melting it.The patient was not affected.This was discovered during a procedure, with no reported patient harm.Additional information was received via phone on (b)(6) 2024: the ablator used with the console was ar-9821 apollorf xl90, aspirating ablator.The rep stated that the ar-9821 apollorf xl90, aspirating ablator looked like it was overheating, and the surgeon noticed that the ablator was running too strong and then saw the outside of the metal piece of the ablator towards the plastic part was burning but not necessarily melting it.Ar-9800 synergy rf console had no error messages before or during the procedure, and the device did not stop the ablator when this was noticed.There was no report of smoke or a burning smell.There was no case delay, and the case was completed using a shaver handpiece and another ar-9821 apollorf xl90, aspirating ablator, and ar-9800 synergy rf console to complete the case successfully with no issues.No images or videos were taken of the allegation, and the ablator was discarded after the case.This was discovered during a shoulder scope procedure on (b)(6) 2024, with no injury or harm reported to the patient, the surgeon, or the staff at the facility due to the issue.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.(no problem found) the evaluation did not identify any issues relevant to the reported event.

Brand Name
SYNERGYRF¿ CONSOLE
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20248456
Report Number1220246-2024-07716
Device Sequence Number15262586
Product Code GEI
UDI-Device Identifier00888867142473
UDI-Public00888867142473
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYNERGYRF¿ CONSOLE
Device Catalogue NumberAR-9800
Device Lot Number10255407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown